Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 13, NWS Des Moines, IA

August 26, 20144 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Aug 26, 2014, 3:55 PM CDT for 4 counties in Iowa. It took effect at Aug 27, 2014, 1:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2014, 3:55 PM CDT (20:55 UTC)
In effect from
Aug 27, 2014, 1:00 AM CDT
Expired
Aug 27, 2014, 10:00 AM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Audubon County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA

The radar

The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WGUS63 KDMX 262055
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT TUE AUG 26 2014

...HEAVY RAINFALL POTENTIAL LATE TONIGHT INTO WEDNESDAY MORNING...

.THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA
LATE TONIGHT...WITH HEAVY RAINFALL POSSIBLE. MUCH OF THE AREA
RECEIVED 1 TO 2 INCHES OF RAIN OR MORE PREVIOUSLY...ALLOWING FOR
SOME SATURATION OF THE GROUND. THESE CONDITIONS ALONG WITH THE
ADDITIONAL HEAVY RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH
FLOODING ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY MORNING. 

IAZ044-045-057-070-270500-
/O.NEW.KDMX.FF.A.0013.140827T0600Z-140827T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
ATLANTIC
355 PM CDT TUE AUG 26 2014

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST IOWA AND WEST 
  CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  IOWA...CASS. IN WEST CENTRAL IOWA...AUDUBON...CARROLL AND 
  CRAWFORD. 

* FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING

* RAINFALL OF 1 TO 2 INCHES WITH LOCALIZED AREAS OF UP TO 3 INCHES
  IS EXPECTED LATE TONIGHT. THIS COULD LEAD TO THE POTENTIAL FOR
  FLASH FLOODING AS THE RAINFALL WILL FALL OVER AN AREA THAT
  RECENTLY RECEIVED HEAVY RAINFALL RESULTING IN NEARLY SATURATED
  GROUND CONDITIONS. 

* FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH 
  OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE 
  THROUGH WATER COVERING THE ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
824 
WGUS63 KDMX 270233
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT TUE AUG 26 2014

...HEAVY RAINFALL POTENTIAL LATE TONIGHT INTO WEDNESDAY MORNING...

.THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA
LATE TONIGHT...WITH HEAVY RAINFALL POSSIBLE. MUCH OF THE AREA
RECEIVED 1 TO 2 INCHES OF RAIN OR MORE PREVIOUSLY...ALLOWING FOR
SOME SATURATION OF THE GROUND. THESE CONDITIONS ALONG WITH THE
ADDITIONAL HEAVY RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH
FLOODING ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY MORNING.

IAZ044-045-057-070-271045-
/O.CON.KDMX.FF.A.0013.140827T0600Z-140827T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
ATLANTIC
933 PM CDT TUE AUG 26 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST IOWA...CASS. IN WEST 
  CENTRAL IOWA...AUDUBON...CARROLL AND CRAWFORD. 

* FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY MORNING

* RAINFALL OF 1 TO 2 INCHES WITH LOCALIZED AREAS OF UP TO 3 
  INCHES IS EXPECTED LATE TONIGHT. THIS COULD LEAD TO THE 
  POTENTIAL FOR FLASH FLOODING AS THE RAINFALL WILL FALL OVER AN 
  AREA THAT RECENTLY RECEIVED HEAVY RAINFALL RESULTING IN NEARLY 
  SATURATED GROUND CONDITIONS. 

* FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH 
  OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE 
  THROUGH WATER COVERING THE ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
395 
WGUS63 KDMX 270900
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT WED AUG 27 2014

...HEAVY RAINFALL STILL POSSIBLE THROUGH THIS MORNING...

.SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH THIS MORNING AS A
SYSTEM LIFTS NORTHEAST OUT OF NEBRASKA. THOUGH THE THREAT FOR
WIDESPREAD HEAVY RAINFALL HAS DIMINISHED THROUGH THIS
MORNING...THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL EXISTS.

IAZ044-045-057-070-271500-
/O.CON.KDMX.FF.A.0013.000000T0000Z-140827T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
ATLANTIC
400 AM CDT WED AUG 27 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST IOWA...CASS. IN WEST 
  CENTRAL IOWA...AUDUBON...CARROLL AND CRAWFORD. 

* UNTIL 10 AM CDT THIS MORNING

* LOCALIZED AREAS OF RAINFALL IN EXCESS OF 2 INCHES REMAINS
  POSSIBLE THROUGH MID MORNING. THIS COULD LEAD TO FLASH FLOODING
  AS THE RAINFALL WILL FALL OVER AN AREA THAT RECENTLY RECEIVED
  HEAVY RAINFALL RESULTING IN NEARLY SATURATED GROUND CONDITIONS.

* FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH 
  OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE 
  THROUGH WATER COVERING THE ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
763 
WGUS63 KDMX 271213
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
713 AM CDT WED AUG 27 2014

...HEAVY RAINFALL STILL POSSIBLE THROUGH THIS MORNING...

.SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS
MORNING AS A SYSTEM LIFTS NORTHEAST OUT OF NEBRASKA. THOUGH THE
THREAT FOR WIDESPREAD HEAVY RAINFALL HAS DIMINISHED THIS
MORNING...THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL STILL
REMAINS.

IAZ044-045-057-070-271500-
/O.CON.KDMX.FF.A.0013.000000T0000Z-140827T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
ATLANTIC
713 AM CDT WED AUG 27 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST IOWA...CASS. IN WEST 
  CENTRAL IOWA...AUDUBON...CARROLL AND CRAWFORD. 

* UNTIL 10 AM CDT THIS MORNING

* LOCALIZED AREAS OF RAINFALL IN EXCESS OF 2 INCHES REMAINS 
  POSSIBLE THROUGH MID MORNING. THIS COULD LEAD TO FLASH 
  FLOODING AS THE RAINFALL WILL FALL OVER AN AREA THAT RECENTLY 
  RECEIVED HEAVY RAINFALL RESULTING IN NEARLY SATURATED GROUND 
  CONDITIONS. 

* FLASH FLOODING IS PARTICULARLY DANGEROUS AT NIGHT. THE DEPTH 
  OF WATER OVER ROADS CAN BE VERY DECEPTIVE. DO NOT DRIVE 
  THROUGH WATER COVERING THE ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
407 
WGUS63 KDMX 271455
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
955 AM CDT WED AUG 27 2014

...WIDESPREAD HEAVY RAIN THREAT HAS ENDED...

IAZ044-045-057-070-271600-
/O.EXP.KDMX.FF.A.0013.000000T0000Z-140827T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-AUDUBON-CASS-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
ATLANTIC
955 AM CDT WED AUG 27 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST IOWA AND WEST
CENTRAL IOWA WILL EXPIRE AT 10 AM CDT THIS MORNING. SCATTERED
THUNDERSTORMS WITH THE POTENTIAL FOR ISOLATED HEAVY RAIN ARE
STILL ANTICIPATED THROUGH THE AFTERNOON AND INTO THE EVENING HOURS
TONIGHT. HOWEVER...WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT
EXPECTED AT THIS TIME.

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 3:37 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 26, 3:37 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT TUE AUG 26 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 329 PM CDT TUE AUG 26 2014

STILL LOOKS LIKE DECENT RAIN/THUNDERSTORM CHANCES TONIGHT...ALTHOUGH
TIMING LOOKS A BIT LATER THAN IN PREVIOUS FORECASTS. MAIN FOCUS
SHOULD BE LATER TONIGHT AS MOISTURE TRANSPORT ORIENTS INTO THE
WESTERN/CENTRAL PORTIONS OF THE CWA. MAIN PUSH OF MOISTURE NOT
EXPECTED UNTIL LATE TONIGHT...SO DID DECREASE POPS ACROSS THE CWA
THIS EVENING KEEPING THE HIGHER POPS UNTIL AFTER 06Z. STORM MOTION
TO BE SLOWER 5 TO 15 KTS AND PARALLEL TO THE BOUNDARY...SO
POSSIBILITY OF TRAINING/SLOW MOVING STORMS IS HIGH. PWATS CONTINUE
TO BE IN THE 1.75 INCH RANGE...AND A RELATIVELY HIGH FZ LVL SO
EFFICIENT RAIN PRODUCTION POSSIBLE. BEST CHANCES FOR HEAVIER
RAINFALL OVERNIGHT IN THE WEST CENTRAL PORTIONS OF THE CWA. THIS IS
THE SAME AREA THAT SAW SOME HEAVIER RAINFALL MONDAY NIGHT...SO WILL
GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR A FEW COUNTIES ACROSS THE
WEST WHERE THE HEAVIER RAINFALL COULD FALL OVER THE AREAS THAT ARE
NEAR SATURATION FROM PREVIOUS HEAVY RAINFALL.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 329 PM CDT TUE AUG 26 2014

MAIN CONCERN IN THE FIRST 2 TO 3 DAYS WILL BE PERIOD FROM WEDNESDAY
NIGHT THROUGH THURSDAY AFTERNOON...THEN AGAIN FRIDAY NIGHT THROUGH
SATURDAY BEFORE A BREAK OCCURS FOR SATURDAY AFTERNOON AND A PORTION
OF SUNDAY. PREDOMINANT UPPER LEVEL PATTERN TO PERSIST MOST OF THE
EXTENDED PERIOD WITH SOUTHWEST FLOW AND HIGHER THAN NORMAL MOISTURE
FOR THIS TIME OF YEAR. H850 SUBJECTIVE ANALYSIS THIS MORNING SHOWS
AN UPPER LEVEL AND NEARLY STATIONARY BOUNDARY DRAPED ACROSS LOWER
MICHIGAN WEST TO SOUTHERN IOWA/NORTHERN MO BACK WEST INTO KS AND
COLORADO. A LARGE RIDGE OF HIGH PRESSURE IS SADDLED FROM THE MID
MISSISSIPPI RIVER VALLEY EAST TO NEW ENGLAND...AND A RELATIVE STRONG
WESTERLY FLOW ALOFT CONTINUES OVER THE NORTHERN CONUS WITH A WEAK
TROUGH TO THE WEST. WITHIN THE STAGNANT RIDGE AXIS AND TROUGH TO THE
WEST...SOUTHWEST FLOW AND DEW POINTS OF 15C HAVE POOLED AT H850 AND
WILL CONTINUE TO PERSIST OVER THE NEXT FEW DAYS. AT START OF THE
FORECAST PERIOD 12Z WED...DECAYING MCS SHOULD BE OVER EASTERN
NEBRASKA OR WESTERN IA WITH LESSENING ACTIVITY DURING THE DAYTIME
HOURS...SIMILAR TO TODAY. MODELS GENERALLY IN AGREEMENT WITH BETTER
MOISTURE TRANSPORT THROUGH EARLY WED AS SHOWN BY SUBJECTIVE H850
ANALYSIS HEIGHT FIELD WHICH REMAINS TO THE WEST DUE TO LINGERING
RIDGE AXIS. MORNING ANALYSIS HAS PREFERRED LIFT/TRANSPORT OVER
CENTRAL AND WESTERN NEBRASKA AT THIS TIME...WITH GRADUAL SHIFT EAST
EXPECTED THROUGH 12Z WED. FOR THE REMAINDER OF WED SOME LINGERING
SHOWERS AND STORMS MAY OCCUR...BUT COVERAGE AND STRENGTH SHOULD
REMAIN MODEST AT BEST WITH EITHER LINGERING CLOUD COVER FROM THE
OVERNIGHT ACTIVITY OR SOME PARTIAL SUNSHINE AS DECAYING CONVECTIVE
SYSTEM WORKS EAST. HIGHS ONCE AGAIN WILL BE SOMEWHAT HELD BACK BY
EXPECTATION OF CLOUDS AND SOME PRECIPITATION. MODELS STILL SHOW BEST
FORCING ARRIVING FOR LATER WEDNESDAY EVENING...ESPECIALLY AFTER 03Z
WHEN H500 TROUGH BEGINS TO MOVE EAST OUT OF THE SOUTHWEST. BY THEN
H850 MOISTURE CHANNEL...DYNAMIC LIFT AND MOISTURE TRANSPORT WILL BE
MAXIMIZED OVER WESTERN AND NORTHERN IOWA. LOOKING AT MODEL
PARAMETERS...GFS AND EURO... GFS PRECIPITABLE WATER WILL INCREASE TO
OVER 2 INCHES BY MID AFTERNOON WEDNESDAY THROUGH 18Z THURSDAY ACROSS
THE NORTH. MEANWHILE WARM CLOUD DEPTHS AGAIN PROMOTE EFFICIENT
RAINFALL WITH VALUES FROM 12-13KFT ACROSS THE NORTH. BUFR SOUNDINGS
ALSO INDICATIVE SHOWING LONG THIN CAPE AND SATURATED THROUGH MOST OF
COLUMN. WITH LIKELIHOOD OF AN MCS DEVELOPING WEST OF THE AREA AND
THEN MOVING INTO AND ACROSS THE H850 WARM FRONTAL ZONE WEDNESDAY
EVENING OVER NORTHERN IOWA...RAINFALL TOTALS OF 2 TO 3 INCHES WITH
LOCALLY HIGHER AMOUNTS MAY OCCUR ACROSS THE NORTHWEST AND NORTH BY
00Z FRIDAY. FOR NOW WILL NOT GO WITH HEADLINES...SINCE ANY CHANGE IN
AREA OF EXPECTED HEAVY RAINFALL WOULD ALTER COVERAGE. MORE
IMPORTANTLY...PAST 10 DAYS RAINFALL TOTALS...QPE FROM Q3 SHOWS THE
NORTHWEST HAS A SLIGHTLY GREATER ABILITY TO TAKE HEAVY RAINFALL AT
THIS TIME. HEADLINES MAY BE NEEDED FOR THIS AREA AND SHOULD HAVE A
BETTER IDEA OF EXTENT BY TOMORROW. THROUGH THE WEEKEND...LITTLE
CHANGE EXPECTED INTO THE WEEKEND. TIMING OF WAVES AND EXITING OF
MAIN UPPER LEVEL WAVE STILL IN QUESTION...BUT CONSENSUS POINTS TO
SATURDAY MORNING OR AFTERNOON. THIS WILL RESULT IN A BREAK ON SUNDAY
WITH ANOTHER SET OF WAVES ARRIVING BY EARLY MONDAY THROUGH TUESDAY
WITH MORE RAINFALL EXPECTED AS THE OVERALL PATTERN PERSISTS. HIGHS
THROUGH THE PERIOD WILL CONTINUE IN THE 75 TO 85 RANGE WITH LOWS IN
THE UPPER 50S TO 60S. WITH ZONAL PATTERN STILL FORECAST BEYOND SEVEN
DAYS...LITTLE OVERALL CHANGE IS ANTICIPATED FOR NOW.

&&

.AVIATION...26/18Z
ISSUED AT 1238 PM CDT TUE AUG 26 2014

AREA REMAINS IN AN ACTIVE PATTERN WITH ISOLATED THUNDERSTORMS
POSSIBLE THIS AFTERNOON INTO THE EVENING. HOWEVER UNCERTAINTY FOR
LOCATION OF THESE STORMS IS HIGH SO HAVE LEFT THE TAFS DRY.
HOWEVER CHANCES FOR WIDESPREAD THUNDERSTORM ACTIVITY INCREASE
TONIGHT...SO HAVE MENTIONED SHRA/VCTS IN TAFS FOR LATE TONIGHT
INTO WEDNESDAY MORNING AS CERTAINTY INCREASES. WINDS EXPECTED TO
REMAIN LIGHT OUT OF THE NORTHEAST TO EAST THROUGHOUT THE PERIOD.
MAINLY VFR CIGS EXPECTED..ALTHOUGH WILL APPROACH MVFR CONDITIONS
WITH THE PRECIPITATION CHANCES LATE TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 329 PM CDT TUE AUG 26 2014

SOME HEAVY RAINFALL POTENTIAL EXISTS TONIGHT ACROSS PORTIONS OF THE
WEST CENTRAL CWA THAT ALREADY SAW HEAVIER RAINFALL IN PREVIOUS
NIGHTS. SOME AREAS RECEIVED IN EXCESS OF 2 INCHES OF RAINFALL MONDAY
NIGHT...WITH THE POSSIBILITY OF SLOW MOVING/TRAINING THUNDERSTORMS
LATE TONIGHT HEAVY RAINFALL WILL AGAIN BE POSSIBLE. WIDESPREAD 1
INCH TO 1.5 INCH AMOUNTS ARE POSSIBLE ACROSS THE WEST CENTRAL...WITH
LOCALIZED HIGHER AMOUNTS OF AROUND 3 INCHES POSSIBLE. WITH GROUNDS
SATURATED FROM RECENT RAINFALL...ADDITIONAL HEAVY RAINFALL WILL
CREATE THE POTENTIAL FOR FLASH FLOODING...THUS A FLASH FLOOD WATCH
WILL BE ISSUED FOR THIS AREA LATE TONIGHT INTO WEDNESDAY MORNING.

FLASH FLOOD GUIDANCE IN THESE AREAS AROUND 1.75 INCHES IN ONE HOUR
TO 3 INCHES IN 6 HOURS. POTENTIAL EXISTS FOR WIDESPREAD 1 TO 1.5
INCH AMOUNTS ACROSS THE WEST CENTRAL...WITH LOCALIZED HIGHER AMOUNTS
POSSIBLE.

ANTICIPATION OF MORE WIDESPREAD RAINFALL WEDNESDAY NIGHT THROUGH THURSDAY
MAY LEAD TO LOCALIZED FLASH FLOODING AND POTENTIAL RIVER RISES TO
ABOVE FLOOD STAGE FROM LATER THURSDAY THROUGH THE WEEKEND. WITH
NEAR ZONAL TO SOUTHWESTERLY PATTERN REMAINING IN PLACE...
ADDITIONAL ROUNDS OF MODERATE RAINFALL ARE EXPECTED INTO HOLIDAY
WEEKEND AND EARLY NEXT WEEK WHICH WILL KEEP THE AREA WET ENOUGH TO
MAKE SOME FLASH FLOODING AND RIVER FLOODING CONTINUED POSSIBLE
CONCERNS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY
MORNING FOR AUDUBON-CARROLL-CASS-CRAWFORD.

&&

SHORT TERM...BEERENDS
LONG TERM...REV
AVIATION...BEERENDS
HYDROLOGY...BEERENDS/REV
Hazardous weather outlook, Aug 26, 4:51 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
451 AM CDT TUE AUG 26 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
451 AM CDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THUNDERSTORMS
WILL BE PRIMARILY ISOLATED THROUGH THE AFTERNOON...WITH COVERAGE
INCREASING INTO THE OVERNIGHT HOURS. HEAVY RAINFALL WILL BE
POSSIBLE WITH STORMS...WITH 1 TO 2 INCHES OF RAINFALL
POSSIBLE...ESPECIALLY IN THE EARLY MORNING HOURS AND AGAIN
OVERNIGHT. THE THREAT FOR SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

INTERMITTENT THUNDERSTORM CHANCES ARE POSSIBLE THROUGH SUNDAY.
THE GREATEST CHANCES ARE WEDNESDAY THROUGH THURSDAY WHEN ONE TO
TWO ROUNDS OF HEAVY RAIN ARE POSSIBLE LEADING TO THE POTENTIAL FOR
FLASH FLOODING. A FEW SEVERE STORMS MAY BE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

INFREQUENT SPOTTER ACTIVATION IS POSSIBLE INTO THIS WEEK.

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:40 AM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story50 min

Nearby

Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.